Thunderstorm Wind, Sierra
- When
- June 27, 2:20 PM MST
- Where
- Sierra County, Hillsboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.917, -107.583
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 27, 12:20 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 120 PM MDT FRI JUN 27 2003 SYNOPSIS... SOUTHEASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS LATE THIS AFTERNOON THROUGH SATURDAY WHILE WEAK UPPER DISTURBANCES MOVE INTO THE REGION. THIS WEATHER PATTERN WILL GENERATE STRONG THUNDERSTORMS THE NEXT TWO DAYS WITH A FEW STORMS PRODUCING STRONG WINDS, HAIL AND HEAVY RAINFALLS. DISCUSSION... EAST TO SOUTHEAST BOUNDARY LAYER FLOW HAS PUSHED MOIST UNSTABLE AIR INTO THE CWA. AT MOMENT PRECIPITABLE WATER AMOUNTS ARE ABOVE AN INCH ACROSS THE LOWLANDS WITH MOST UNSTABLE CAPES FROM 1000 TO 2000 J/KG AT 1 PM. WIND SHEAR PROFILE ALSO FAVORABLE FOR STORM ROTATION AND UPDRAFT ENHANCEMENT WITH 50 KT NORTHWESTERLY FLOW AT 300 MB AND 20 KT SOUTHEASTERLY WINDS JUST ABOVE THE SURFACE. ALSO PLENTY OF DRY AIR ALOFT ABOVE 500 MB TO ADD FURTHER FUEL TO THE FIRE. STORMS ALREADY BREAKING OUT OVER HIGH TERRAIN AND EXPECT ACTIVITY INTENSIFY AS FURTHER SURFACE HEATING ADDS TO INSTABILITY. STORMS FORMING OVER MOUNTAINS OVER THE GILA AREA SHOULD MOVE SOUTHEASTWARD INTO THE LOWLANDS WITH STRONG MOIST STORM RELATIVE INFLOW AND POSSIBLE UPDRAFT ROTATION BRINGING ENHANCED POTENTIAL FOR HEAVY RAINS. IN ADDITION...CLOUD LAYER WINDS/STORM MOTION INDICATE CELLS WILL GENERALLY MOVE LESS THAN 20 KT FURTHER SUGGESTING LOCALLY HEAVY DOWNPOURS. TO ADD TO THIS...WIND SHEAR...MODERATE TO HIGH CAPES AND DRY AIR ALOFT INDICATE RISK OF BOTH WET DOWNBURSTS AND HAIL. WILL WORD FORECAST ACCORDINGLY. SOUTHEASTERLY LOW LEVEL FLOW AND A POSSIBLE UPPER DISTURBANCE SHOULD BRING ANOTHER PERIOD OF ACTIVE CONVECTION LATE SATURDAY AFTERNOON/SATURDAY NIGHT. HIGH PRESSURE ALOFT WILL BEGIN BUILDING INTO THE CWA SUNDAY AND REMAIN ACROSS THE REGION THROUGH MIDDLE OF NEXT WEEK. THUS WILL GO WITH A TREND FOR WARMER DRIER WEATHER NEXT WEEK. PRELIMINARY NUMBERS... EL PASO BB 069/095 070/097 069 51311 ALAMOGORDO BB 065/094 066/096 067 51321 LAS CRUCES BB 068/096 069/098 068 51310 CLOUDCROFT BB 046/067 047/070 049 43321 TRUTH OR CONSEQUENCES BB 068/093 069/095 068 51310 SILVER CITY BU 064/091 066/092 060 42220 DEMING BU 066/096 067/097 068 41200 LORDSBURG BU 069/098 070/098 067 31200 SIERRA BLANCA BB 064/093 065/096 064 51312 .ELP...NONE 05 ROGASH
NMZ022>025-030>032-TXZ055-056-272245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1130 AM MDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE REGION. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS...DAMAGING WIND GUSTS NEAR 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ACROSS ALL AREAS SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW STORMS MAY PRODUCE STRONG WINDS...HAIL AND LOCALLY HEAVY RAINS WITH FLASH FLOODING. ISOLATED THUNDERSTORMS EXPECTED OVER THE DESERT AREAS EAST OF THE RIO GRANDE VALLEY AND OVER THE SACRAMENTO MOUNTAINS AND THE GILAS SUNDAY AFTERNOON AND EARLY EVENING. MOSTLY DRY WEATHER EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE REQUIRED TONIGHT. PLEASE REPORT ANY OBSERVED HAZARDOUS WEATHER. ROGASH
NMZ022>025-030>032-TXZ055-056-280400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 140 PM MDT FRI JUN 27 2003 ...SEVERE THUNDERSTORMS WITH HEAVY RAINS POSSIBLE ACROSS FAR WESTERN TEXAS AND SOUTHERN NEW MEXICO LATE THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL INTENSIFY ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS LATE THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING AND INTO EARLY SATURDAY MORNING. A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS NEAR 60 MPH ALONG WITH HAIL OVER AN INCH IN DIAMETER. A FEW STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINS WITH RAINFALL AMOUNTS OVER AN INCH IN ISOLATED LOCATIONS. THE HEAVY RAINS MAY CAUSE FLOODING NEAR ARROYOS AND IN LOW LYING AREAS PERSONS ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS SHOULD STAY ALERT FOR DANGEROUS WEATHER THIS AFTERNOON AND THIS EVENING AND BE PREPARED TO TAKE SHELTER WHEN STORMS APPROACH. REMEMBER NEVER TO WALK OR DRIVE ACROSS FLOODED ROADS BUT INSTEAD TURN AROUND AND SEEK AN ALTERNATE ROUTE OF TRAVEL ROGASH
NMZ022>025-030>032-TXZ055-056-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 155 PM MDT FRI JUN 27 2003 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF FAR WESTERN TEXAS AND SOUTHERN NEW MEXICO UNTIL 8 PM THIS EVENING. IN WEST TEXAS THIS WATCH INCLUDES EL PASO AND HUDSPETH COUNTIES INCLUDING THE CITY OF EL PASO TEXAS. IN NEW MEXICO THIS WATCH INCLUDES DONA ANA...GRANT...OTERO...LUNA...HIDALGO AND SIERRA COUNTIES AND INCLUDES THE CITIES OF LAS CRUCES...TRUTH OR CONSEQUENCES...ALAMOGORDO...DEMING...SILVER CITY AND LORDSBURG. THUNDERSTORMS WITH HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH ARE POSSIBLE IN THIS AREA UNTIL 8 PM THIS EVENING. PERSONS SHOULD STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR FURTHER WEATHER INFORMATION.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366379, 5366380.